| Catalog Number |
A14BX030210170 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a procedure to treat 100% plaque stenosis in the mid right superficial femoral artery, a leak was observed at the hub/leur of the rapidcross percutaneous transluminal angioplasty 3.0mm x 210mm x 170cm balloon and a leak was observed at the shaft of the rapidcross percutaneous transluminal angioplasty 3.5mm x 210mm x 170cm balloon.Artery diameter reported as 6mm.The procedure involved the use of a 6fr 45cm non-medtronic (terumo destination) sheath, a 5mm spider fx embolic protection device/guidewire.The vessel was not pre-dilated but was post-dilated using a nanocross 5 x 200 device.Balloon inflation was performed with a non-medtronic (merit) inflation device using 50/50 contrast.Both devices were safely removed from the patient, and the procedure was completed using a new medtronic device.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Product analysis: the balloon was inflated but wouldn¿t hold pressure and water was seen leaking out through the outer shaft distal to the rx joint, a visual inspection found a hole on the outer shaft distal to the rx joint.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.